Georgia, 2011Wildfire in Georgia, January 22 to 23, 2011
January 22 to 23, 2011 · NWS FFC · 1 event in 1 county or zone
S. Gusty northwest winds and low humidity helped to fuel a human caused wildfire in White county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Arctic air mass was spreading southeast from the central U.S. Gusty northwest winds and low humidity helped to fuel a human caused wildfire in White county. The fire burned 40 acres, took 10 hours to control, and resulted in $16,000 in damages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 22, 3:35 PM EST, 25 minutes earlier.
Area forecast discussion, Jan 22, 3:35 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EST SAT JAN 22 2011
.SHORT TERM /TONIGHT THROUGH MONDAY/...
NO WEATHER PROBLEMS EXPECTED THROUGH THE DAYTIME SUNDAY. THE GFS/NAM
ARE SIMILAR WITH FORECASTING A SHORT WAVE AND MOISTURE THAT WILL
AFFECT MAINLY N GA WITH LIGHT RAIN AND/OR SNOW SUNDAY NIGHT INTO
EARLY MONDAY. THE WAVE WILL BE RATHER FAST MOVING WITH ONLY 20-30
PERCENT POPS FOR MEASURABLE PRECIPITATION SUNDAY NIGHT WITH FLURRIES
POSSIBLE FOR THE NE MOUNTAINS EARLY MONDAY. THIS SYSTEM WILL NEED TO
BE MONITORED FOR POSSIBLE SMALL SNOW ACCUMUALATIONS.
UNCERTAINTY INCREASES THROUGH MONDAY NIGHT WITH A DIEING COLD FRONT
TO THE WEST AND GULF OF MEXICO LOW PRESSURE EXPECTED TO DEVELOP AND
MOVE TO S OF LA. MODELS SEEM CONSISTENT WITH SUGGESTING THE CHANCE
OF RAIN OR SNOW FOR FAR N GA MONDAY NIGHT. MONDAY NIGHT POPS ABOUT
30 PERCENT FOR N AND W GA.
FORECAST LOW TEMPERATURES RUNNING 5-10 DEGREES BELOW NORMAL TONIGHT
AND NEAR TO 10 DEGREES BELOW NORMAL SUNDAY NIGHT. FORECAST HIGH
TEMPERATURES 3-5 DEGREES BELOW NORMAL FOR SUNDAY AND MONDAY. MOS
NUMBERS SEEMED TOO WARM FOR THE MONDAY HIGH'S AND FAVORED THE
FORECAST HIGHS FROM THE PREVIOUS FORECAST PACKAGE.
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS DIFFER ENOUGH FOR TUESDAY THAT WILL SIGNIFICANTLY AFFECT THE
FORECAST. THE NAM TRACKS THE SURFACE LOW ACROSS CENTRAL GA AND THIS
TRACK WILL ALLOW FOR NEARLY ALL RAIN ACROSS N GA. THE GFS AND
EUROPEAN TRACK THE SURFACE LOW FARTHER S THAT SUGGESTS THAT RAIN OR
SNOW COULD DEVELOP OVER FAR N GA WITH THE POSSIBILITY FOR
ACCUMULATIONS IN THE 1-2 INCH RANGE BY DAYS END TUESDAY. THE PASSING
SURFACE LOW AND UPPER SYSTEM BRINGS MORE COLD AIR IN QUICKLY TUESDAY
NIGHT FAVORING A CHANGE OVER OR CONTINUATION OF SNOW CHANCES FOR N
GA AND A POSSIBLE RAIN/SNOW MIX FOR PARTS OF CENTRAL GA. THIS TIME
FRAME WILL ALSO NEED TO BE MONITORED FOR ACCUMULATIONS.
GFS/EUROPEAN SIMILAR WITH ENDING PRECIP CHANCES FOR WEDNESDAY AND
KEEPING THINGS MAINLY DRY THROUGH SATURDAY. HOWEVER BOTH MODELS ARE
INDICATING AN UPPER TROUGH PASSING BY LATE WEDNESDAY/EARLY THURSDAY
AND AGAIN ON FRIDAY WITH MINIMAL MOISTURE ASSOCIATED. BOTH MODELS
BRING WHAT APPEARS TO BE A MAINLY DRY COLD FRONT TO THE AREA ON
SATURDAY.
&&
.FIRE WEATHER...
10 HOUR FUELS ARE DRYING BUT CONTINUE TO REMAIN ABOVE CRITICAL
VALUES TODAY. A FEW HOURS OF RH'S 25 PERCENT OR LESS CAN BE EXPECTED
MAINLY ACROSS CENTRAL GA ON SUNDAY WITH WINDS LESS THAN 10 MPH.
LOW RH'S COULD AGAIN GET TO 25 PERCENT OR LESS OVER THE FAR SE
FORECAST AREA MONDAY AFTERNOON.
&&
.AVIATION...
18Z UPDATE...
EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD...WITH MAINLY
SCT-BKN HIGH CLOUDS AND UNRESTRICTED VISIBILITIES. NNW WINDS 8 TO 10
KTS WITH GUSTS UP TO 20KTS POSSIBLE UNTIL AROUND 00Z. WINDS WNW 4 TO
8 KTS OVERNIGHT INTO SUNDAY.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS
49
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 24 48 28 49 / 0 0 10 10
ATLANTA 27 48 32 48 / 0 0 10 10
BLAIRSVILLE 22 41 26 41 / 0 10 20 10
CARTERSVILLE 24 46 25 47 / 0 5 20 10
COLUMBUS 27 53 29 52 / 0 0 5 10
GAINESVILLE 26 46 32 43 / 0 5 20 10
MACON 26 52 26 53 / 0 0 5 10
ROME 25 46 26 45 / 0 10 20 20
PEACHTREE CITY 24 49 26 49 / 0 0 10 10
VIDALIA 29 53 32 58 / 0 0 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BDL
Hazardous weather outlook, Jan 22, 4:43 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EST SAT JAN 22 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
443 AM EST SAT JAN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SWING THROUGH THE SOUTHEAST
TODAY...SPREADING MOISTURE ACROSS THE STATE THROUGH THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF LIGHT SNOW ACROSS NORTH GEORGIA AND A WINTRY
MIX ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA ON MONDAY...TUESDAY
AND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Wildfire, White
- When
- January 22, 4:00 PM EST to January 23, 2:00 AM EST
- Where
- White forecast zone
- Property damage
- $16,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
The Georgia Forestry commission reported that a human caused wildfire, labeled Little Buzzard Mountain burned 40 acres, took 10 hours to control, and resulted in $16,000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, January 22, 20112 deaths · 1 event
- Blizzard in Alaska, January 22 to 24, 20111 death · 2 events
- Winter Storm and Cold in Nebraska, January 22 to 23, 201125 events
- Dense Fog in Florida, January 22, 20112 injured · 1 event
- Blizzard and Winter Storm in Montana, January 22 to 23, 20118 events
- Lake-Effect Snow and Winter Weather in Michigan, January 22, 20117 events
- Heavy Snow in North Carolina, January 22, 20116 events
- Lake-Effect Snow and Winter Weather in Michigan, January 22 to 23, 20115 events
- Winter Storm in Missouri, January 22 to 23, 20115 events
- High Wind in Montana, January 22 to 23, 201154 kt wind · 5 events
- Heavy Snow in Wyoming, January 22, 20114 events
- Frost and Freeze in Texas, January 22, 20114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281745.